What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 17, 2:23 PM MST, 17 minutes earlier.
Area forecast discussion, Jun 17, 2:23 PM MST, 17 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
323 PM MDT Mon Jun 17 2019
.SHORT TERM...Today through Wednesday...Expect northwest flow
through Tuesday. A weak wave is moving through the flow today
which will bring isolated to scattered showers and thunderstorms
for the Central Mountains, Big Lost range, Caribou Highlands,and
the Eastern Highlands. Expect drier conditions on Tuesday with
only precipitation expected in the our northeast areas around
Island Park. Look for even drier conditions on Wednesday across
the area in breezy zonal flow. Temperatures may increase slightly
tomorrow, but really you should not notice a difference.
Temperatures will be around normal. Our next weather concern will
change over to increasing wind speeds starting Tuesday. Winds will
increase in the 15 to 25 mph range out of the southwest with some
gusty conditions; however the stronger winds are forecast for
Wednesday. Expect wind speeds in the 20 to 30 mph range across the
Snake River Plain during the afternoon/evening. Gusts to 40 mph
are possible. Temperatures will be slightly below normal on
Wednesday. TW
.LONG TERM...Thursday through Monday.Thursday through next
Monday. Although there are some slight differences with the low
dropping across the Divide into the state of Idaho later this
week, the trend is toward cooler and wet conditions. By Friday, we
will only be in the 60s for afternoon temperatures at lower
elevations. The mountains, will be in the 40s and 50s with our
really high elevations potentially stuck in the 30s. What a way to
welcome Summer 2019! That storm shifts east Saturday, with
lingering showers and storms across most areas EXCEPT the Magic
Valley, Lower Snake Plain, South Hills/Albion Mountains and Raft
River Region. It looks pretty breezy, especially on Thursday
across all of eastern Idaho. In fact, if current trends hold
expect some pretty rough chop on many of our lakes, at the very
least. For the latter half of the weekend into early next week,
the models are getting a bit out of alignment. We should warm up
ahead of the next storm moving into the Pacific Northwest. The
question is when and where we might see rain and thunder. The
trends are drier for Sunday except for the central mountains,
Island Park, and south along the Wyoming border toward Soda
Springs. The Blend of Models is similar but not totally removing
precipitation from the Snake Plain. Both increase the potential
for showers and storms Monday, although the ECMWF is still drier
compared to the GFS. The Blend of Models also increase that chance
of showers and storms. We followed pretty much what the Blend was
forecasting. Keyes
&&
.AVIATION...VFR conditions expected outside of shower and
thunderstorm activity. All TAF sites except BYI are included in the
VCTS mention. Best chances again at KSUN and KDIJ, although shower
and thunderstorm activity is expected to meander into the Snake
Plain after 21Z this afternoon, and a broad outflow boundary is
expected to sag south and west through KIDA, KPIH and possibly KBYI.
Best chances for this are between 00-03Z, and the outflow boundary
could produce gusts to 35kts, similar to yesterday. Activity is
expected to diminish by 03Z. Gusty W/SW winds expected to develop
Tuesday afternoon for BYI, IDA and PIH with 10-20 kt winds common.
Isolated thunder chance possible for KDIJ or KSUN between 18-03Z
tomorrow. AD
&&
.FIRE WEATHER...Isolated to scattered showers and thunderstorms
are expected today for most higher elevation zones. This includes
411, 413, 475, 476, and 422. This activity will have the potential
to produce gusty outflow winds and frequent lightning. Additional
isolated to scattered shower and thunderstorm activity is
expected on Tuesday, but with less coverage overall. Tuesday
coverage should be relegated to zones 411 and 413. A strong cold
front will sweep through the region Wednesday, with widespread
gusts in the 25-35 mph range. Strongest winds expected in
mid/upper slopes and across 425 and 410. Stronger winds are
expected Thursday, with gusts to 45 mph possible for these areas.
An area of low pressure will then swing through the region late
Thursday into Friday, bringing an increase in shower activity and
near record cool temperatures for this time of year. Temperatures
should rebound by the weekend, but remain 5-10 degrees below
climatological averages. Shower chances will continue through the
weekend, mainly in high terrain areas. AD
&&
.HYDROLOGY...The warm June temperatures along with light to
moderate rain has continued to melt the high-elevation snow,
keeping some rivers and streams running high. The three main
concerns continue to be the Big Wood River at Hailey, the Big Lost
River at Howell Ranch, and the Big Lost River below Mackay
Reservoir. The Flood Warning has been downgraded to a Flood
Advisory for the Big Wood at Hailey, which is expected to remain
moving back and forth between minor flood stage and action stage
through Wednesday morning before dropping back into action stage
and staying through the end of the week. A Flood Advisory has been
continued for the Big Lost at Howell, as it's expected to hover
near minor flood stage through Wednesday morning. The Mackay
Reservoir is getting close to filling. It is currently at around
99 percent full. The outflow for the Big Lost below Mackay
reservoir has been increased to 1400-1500 cfs, just below flood
stage. The reservoir should fill tonight into tomorrow morning
with current inflow. Flow may increase slightly above 1500 cfs
maybe up to 1700 cfs Tuesday through Thursday after the reservoir
fills and then begin to go back down by the end of the week with
cooler temperatures. TW
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&
In the hours before
Special weather statement, Jun 17, 12:28 PM MST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Pocatello ID
128 PM MDT Mon Jun 17 2019
IDZ073-075-172000-
Wood River Foothills ID-Sun Valley Region ID-
128 PM MDT Mon Jun 17 2019
...STRONG THUNDERSTORM FOR NORTH CENTRAL BLAINE COUNTY UNTIL 200 PM
MDT...
At 127 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sun Valley, moving southeast at 5 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hailey, Ketchum and Sun Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4352 11438 4367 11451 4380 11434 4357 11415
TIME...MOT...LOC 1927Z 308DEG 6KT 4363 11436
AD
Special weather statement, Jun 17, 12:56 PM MST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Pocatello ID
156 PM MDT Mon Jun 17 2019
IDZ052-068-069-172030-
Arco/Mud Lake Desert ID-Lost River Range ID-Lost River Valleys ID-
156 PM MDT Mon Jun 17 2019
...STRONG THUNDERSTORMS NEAR CRATERS OF THE MOON UNTIL 230 PM MDT...
At 156 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Arco, moving east at 5 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Butte City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4342 11344 4357 11342 4372 11293 4334 11316
TIME...MOT...LOC 1956Z 278DEG 5KT 4350 11333
AD
Special weather statement, Jun 17, 1:00 PM MST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Pocatello ID
200 PM MDT Mon Jun 17 2019
IDZ058-059-172030-
Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID-
200 PM MDT Mon Jun 17 2019
...STRONG THUNDERSTORM APPROACHING INTERSTATE 15 AND DOWNEY UNTIL
230 PM MDT...
At 158 PM MDT, Doppler radar was tracking a strong thunderstorm near
Downey or 12 miles northwest of Swanlake, moving southeast at 10 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm, along with heavy rain and frequent lightning.
Locations impacted include...
Downey and Virginia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Reduce speeds if traveling on Interstate 15.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4238 11232 4255 11223 4251 11192 4233 11203
TIME...MOT...LOC 1958Z 293DEG 10KT 4244 11219
AD
Local storm report, Jun 17, 1:16 PM MST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
216 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HEAVY RAIN 3 NE CHESTERFIELD 42.90N 111.83W
06/17/2019 M0.63 INCH CARIBOU ID MESONET
MEASURED AT THE POLE CANYON RAWS. RAINFALL DURATION WAS
JUST OVER ONE HOUR
&&
ADESMETSpecial weather statement, Jun 17, 1:27 PM MST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Pocatello ID
227 PM MDT Mon Jun 17 2019
IDZ068-073>075-172100-
Wood River Foothills ID-Sun Valley Region ID-
Big Lost Highlands/Copper Basin ID-Lost River Valleys ID-
227 PM MDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER...NORTH
CENTRAL BLAINE AND WEST CENTRAL BUTTE COUNTIES UNTIL 300 PM MDT...
At 226 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Grouse, moving east southeast at 5 to 10 mph.
Dime size hail and winds in excess of 30 to 40 mph will be possible
with this storm. Also, expect localized heavy rain.
Locations impacted include...
Grouse and Garfield Ranger Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4369 11353 4345 11368 4363 11409 4376 11403
TIME...MOT...LOC 2026Z 291DEG 17KT 4363 11385
tw
Special weather statement, Jun 17, 1:40 PM MST, 1 hour before
Special Weather Statement
National Weather Service Pocatello ID
240 PM MDT Mon Jun 17 2019
IDZ051-052-054-055-172115-
Eastern Magic Valley ID-Arco/Mud Lake Desert ID-
Shoshone/Lava Beds ID-Lower Snake River Plain ID-
240 PM MDT Mon Jun 17 2019
...STRONG THUNDERSTORMS NEAR CRATERS OF THE MOON UNTIL 315 PM MDT...
At 239 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 12 miles southwest of Southwest Inl or 18 miles south
of Arco, moving southeast at 10 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Craters Of The Moon, Coxs Well Airport and Big Southern Butte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4339 11354 4356 11326 4335 11287 4314 11318
TIME...MOT...LOC 2039Z 316DEG 10KT 4337 11322
AD